MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH SIDUS® STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, S; SHOULDER PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH SIDUS® STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, S; SHOULDER PROSTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) report source ¿ foreign ¿ united kingdom.Concomitant medical products: associated products: item reference: (b)(4), item name: sidusâ® stem-free shoulder, humeral head, 40-14, lot number:unknown.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00577 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent revision of shoulder implant due to pain and rotator cuff tear.During the surgery there were signs of metallosis.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Associated products: item reference:01.04555.400 ,item name: sidusâ® stem-free shoulder, humeral head, 40-14, lot number: 2643625.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No products were returned for examination.However, three pictures taken in the operating theater of the explanted devices and excised tissue were provided.Visual examination of the sidus anchor shows part of the collar being fractured off and the fragments can not be seen on the provided pictures.It is possible that the collar was damaged during revision surgery when using the fixation release (chisel).The taper of the anchor shows signs of wear and appears to be slightly deformed.The articulating surface of the humeral head appears inconspicuous.On the other side of the humeral head, where the surface area should sit flush on the resected surface of the humerus, there are some metallic smearing to be seen.An assessment of the taper interface of the humeral head based on the received pictures can not be made.Two chunks of excised black tissue can be seen next to the explants, indicative of metallosis.Devices are used for treatment.Two undated radiographs of the right shoulder were provided, whereby one image is a frontal view of the shoulder and the latter a coned-down image of the humeral head.These images were reviewed by radiologists (hcp) with the following assessment: "the humeral head hardware component appears incompletely in contact the adjacent cortex of the humerus.There are moderately sized gaps between the hardware and the cortex both superiorly and inferiorly.The anterior component of the hardware within the humeral neck appears deformed with the distal ends appearing appearing to mold into each either.There is a zone of lucency noted superiorly adjacent to the edges of the distal hardware components." impressions: "abnormal appearance of the hardware described above.The zone of lucency noted adjacent to the distal edges of the superior portion of the distal edges of the anchor components of the humeral head component is nonspecific in could be due to loosening, infection, or metallosis.There is also separation between the base plate of the humeral component and the cortical edges of the humeral neck.More detailed analysis for more definitive cause of the findings could be made with mri or ct exam." picture of the surgical notes for implantation dated jan 22, 2013 were received.The procedure performed is a right shoulder (sidus) stemless hemiarthroplasty with a deltapectoral approach.Of note is that the procedure notes are handwritten and the majority is illegible.Picture of the surgical notes for revision surgery dated oct 14, 2022 were received.The procedure performed is a revision from sidus to rtsa zimmer tm.The absence of the rotator cuff is noted intraoperatively.A resection of the humeral head is performed.Of note is that potentially additional pages of surgical notes are missing (not provided).Scan of the histopathology report following the revision surgery dated (b)(6) 2022 received.Abundant black metallic debris with no significant inflammation was identified.Pictures received of the explanted sidus anchor shows a damaged collar, signs of taper wear with what appears to be slight deformation.However, as no products were received for further investigation, no clear assessment to the condition of the explants can be made.As per hcp assessment of the provided radiographs and contrary to the surgical technique, the humeral components do not appear to be sitting flush to the resection surface of the humerus.A potential complication of this may include rotator cuff damage.Additionally, radioluceny could be identified to the distal edges of the superior portion of the anchor, which could be due to metallosis.However, as the provided radiographs are undated and no further radiographs have been provided since implantation in 2013 until revision surgery in 2022, it is not known at which point of time these mentioned phenomena occurred and if or how they may have contributed to the reported event of rotator cuff tear.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SIDUS® STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, S
Common Device Name
SHOULDER PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15742416
Report Number0009613350-2022-00576
Device Sequence Number7101901
Product Code PKC
UDI-Device Identifier00889024397163
UDI-Public(01)00889024397163(17)220228(10)2643705
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number01.04555.110
Device Lot Number2643705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/22/2022
01/24/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/14/2022
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight90 KG